Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 242, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2011, 3:56 AM CDT for Adams County, Brown County, Illinois; Lewis County, Missouri. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 3:56 AM CDT (08:56 UTC)
- Expired
- Jun 5, 2011, 4:45 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 165 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:18 AM CDT | TSTM WND DMG | Mendon, IL | TREES DOWN ALONG ROUTE 336 |
| Jun 5, 4:25 AM CDT | TSTM WND DMG | Camp Point, IL | 3.5 FOOT DIAMETER TREE WITH AT LEAST A 10 FOOT DIAMETER ROOT BALL UPROOTED ON THE NORTH EDGE OF CAMP POINT ON TH ECORNER OF N2000 AND E2300. |
| Jun 5, 4:27 AM CDT | TSTM WND GST 74 | 4 Ne Burton, IL | |
| Jun 5, 4:27 AM CDT | HAIL 1.75 | Paloma, IL | |
| Jun 5, 4:28 AM CDT | TSTM WND DMG | Paloma, IL | ROAD SIDES BLOWN DOWN ALONG HIGHWAY 24 BETWEEN PALOMA AND COATSBURG |
| Jun 5, 4:30 AM CDT | TSTM WND DMG | Quincy, IL | POWER LINES DOWN |
| Jun 5, 4:55 AM CDT | TSTM WND DMG | Quincy, IL | TREES AND POWER LINES DOWN AT NUMEROUS LOCATIONS THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3326 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KLSX 050856
SVRLSX
ILC001-009-MOC111-050945-
/O.NEW.KLSX.SV.W.0242.110605T0856Z-110605T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 445 AM CDT
* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CANTON TO
WEST POINT...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...QUINCY...LA GRANGE...MENDON...GOLDEN...CAMP POINT...
CLAYTON...LIMA...MEYER...WOODVILLE...LORAINE...CHATTON...URSA...LA
PRAIRIE...COATSBURG...PALOMA...FOWLER...COLUMBUS AND MOUND STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4025 9150 4020 9150 4020 9092 4011 9091
4011 9086 3999 9078 3991 9143 3993 9142
3995 9148 4026 9180
TIME...MOT...LOC 0857Z 319DEG 20KT 4020 9160 4025 9122
WIND...HAIL 60MPH 1.00IN
$$
CARNEY1 follow-up statement
423
WWUS53 KLSX 050923
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT SUN JUN 5 2011
ILC001-009-MOC111-050945-
/O.CON.KLSX.SV.W.0242.000000T0000Z-110605T0945Z/
ADAMS IL-BROWN IL-LEWIS MO-
423 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LEWIS...NORTHWESTERN BROWN AND NORTHERN ADAMS COUNTIES UNTIL 445 AM
CDT...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LA GRANGE TO CAMP POINT...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
QUINCY...CAMP POINT...CLAYTON...COATSBURG...PALOMA...FOWLER...
COLUMBUS AND MOUND STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4025 9150 4020 9150 4020 9092 4011 9091
4011 9086 3999 9078 3991 9143 3993 9142
3995 9148 4026 9180
TIME...MOT...LOC 0924Z 324DEG 31KT 4001 9143 4006 9104
WIND...HAIL 60MPH 1.00IN
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:59 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 5, 2:59 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CDT SUN JUN 5 2011
.DISCUSSION...
/255 AM CDT SUN JUN 5 2011/
COMPLEX FORECAST FOR TODAY WITH LOTS OF UNCERTAINTY ON PRECIPITATION
COVERAGE AND NET IMPACT ON HIGH TEMPS. LIFT ASSOCIATED A VORT MAX
CURRENTLY LOCATED IN WEST CENTRAL MO ALONG WITH A WSWLY LLJ OF 20-25
KTS WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS FROM FAR SE IA
INTO NORTH CENTRAL MO...WHICH IS BASICALLY BISECTING A DIFFUSE FRONT
STRETCHING FROM THE KANSAS/NEBRASKA BORDER TO JUST SOUTH OF KUIN
INTO NRN INDIANA. DESPITE THE AIR MASS HAVING MUCAPES OF 2500-3500
J/KG AND EFFECTIVE SHEAR OF 25-30 KTS...THUS FAR THE CONVECTION HAS
LACKED MUCH OVERALL ORGANIZATION. I REALLY DON'T HAVE A GREAT FEEL
FOR THE CONVECTIVE TRENDS TODAY. THE LLJ JET IS FORECAST TO WEAKEN
SLIGHTLY AFTER DAYBREAK WHILE THE VORT MAX MIGRATES ESE ACROSS THE
CWA...AND THE EASTERN PORTION OF THE FRONT SLOWLY SAGS SOUTHWARD
ACROSS EASTERN MO AND IL. THIS WOULD BE SUGGESTIVE OF SCATTERED
COVERAGE OF SHOWERS AND THUNDERSTORMS AND CHANCE POPS. THE SAGGING
FRONT...SCATTERED PRECIPITATION AND CLOUD COVER ARE FORECAST TO KEEP
HIGH TEMPERATURES A BIT LOWER THAN PREVIOUSLY FORECAST...AND THE
HEAT INDEX VALUES FOR METRO ST LOUIS WILL LIKELY REMAIN BELOW 100
DEGREES. THAT SAID I THINK ITS PRUDENT TO KEEP THE ADVISORY GOING AS
THIS WAS ISSUED FOR A DURATION EVENT RATHER THAN EXTREME
VALUES...AND WHILE TODAY MIGHT FALL SHORT IT LOOKS AS IF THE HEAT
WILL RETURN MONDAY-WEDNESDAY. THE FRONT IS FORECAST TO EXTEND FROM
NW MO THROUGH CENTRAL MO INTO EXTREME SOUTHERN IL BY THIS
EVENING...THEN IT WILL BEGIN A NORTHWARD RETREAT TONIGHT. THE MODEL
OUTPUT SUGGESTS IT WILL BE VOID OF PRECIPITATION TONIGHT BUT MY
CONFIDENCE IS NOT GREAT ENOUGH FOR A DRY FORECAST AND THUS WILL KEEP
SLIGHT CHANCE POPS GOING TONIGHT. AS PREVIOUSLY MENTIONED...IT LOOKS
LIKE THE ABOVE NORMAL HEAT SHOULD RETURN ON MONDAY AND THEN BE HERE
TO STAY THROUGH MID WEEK. IF ANY PART OF THE FRONT REMAINS IN THE
AREA AT DAYBREAK MONDAY...IT WONT BE FOR VERY LONG. SWLY LOW LEVEL
FLOW IS PROGGED BY MIDDAY WITH THE REGION ENTRENCHED IN THE WARM
SECTOR...AS THE MAIN BAROCLINIC ZONE BECOMES ESTABLISHED FROM THE
NORTHERN PLAINS INTO THE UPPER MS VALLEY. H85 TEMPS WILL AVERAGE +20
TO +22 DEGC MONDAY-WEDNESDAY WHICH SUPPORTS HIGHS WELL INTO THE
90S.
GLASS
&&
.AVIATION...
/1141 PM CDT SAT JUN 4 2011/
NOT NEARLY AS MUCH PRECIPITATION HAS DEVELOPED TONIGHT AS THE
MODELS WERE SUGGESTING. A THUNDERSTORM HAS RECENTLY DEVELOPED OVER
NORTH CENTRAL MO SO THIS MAY BE THE BEGINNING. NOT CONFIDENT
ENOUGH TO PUT A TEMPO IN UIN SO HAVE GONE WITH VCTS. HAVE LEFT
COU DRY WHICH MAY BE A CLOSE CALL. MODELS HAVE ALSO BACKED OFF ON
DEVELOPMENT FOR SUNDAY AFTERNOON IN TERMS OF MOVING IT MORE NORTH
AND EAST. PLUS IT LOOKS LIKE SHORTWAVE COMING OVER THE RIDGE
WILL SOUTH AND EAST OF UIN. A VCTS OF CB MAY STILL BE NEEDED BUT HAVE
HELD OFF FOR NOW.
SPECIFICS FOR KSTL...HAVE BACKED OFF STL FROM VCTS TO CB FOR THE
EARLY MORNING HOURS AS RUC SUGGEST ANY DEVELOPMENT MAY BE HARD
PRESSED TO GET INTO STL. IF THE FRONT ENDS UP RIGHT OVER THE AREA
FEEL SUNDAY THAT WILL BE FOCUS FOR DEVELOPMENT FROM 18Z ON SO
ESPECIALLY WITH THE SHORTWAST JUST TO THE NORTH PER THE NAM. HAVE GONE
WITH VCTS FROM 18Z TO 22Z.
JPK
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR THE NEXT FEW DAYS
6/5 6/6 6/7 6/8
KSTL 98(1948) 97(1934) 96(1933) 95(1963)
KCOU 97(1911) 96(1934) 97(1934) 95(1958)
KUIN 98(1934) 101(1934) 98(1963) 100(1963)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES MO-ST.
LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-ST. CLAIR
IL.
&&
WFO LSXHazardous weather outlook, Jun 4, 4:28 PM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 428 PM CDT SAT JUN 4 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 428 PM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...PRIMARILY ALONG AND NORTH OF A PARIS...LOUISIANA...PALMYRA ILLINOIS LINE. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS ON SUNDAY AND SUNDAY NIGHT...AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS IN THE THURSDAY THROUGH FRIDAY TIME FRAME...PRIMARILY FROM NORTHEAST MISSOURI INTO SOUTHWEST ILLINOIS. MAXIMUM HEAT INDEX VALUES WILL BE AROUND 100 DEGREES IN THE ST LOUIS METRO AREA DURING THE AFTERNOON HOURS ON SUNDAY THROUGH WEDNESDAY...AND A HEAT ADVISORY REMAINS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE HEAT ADVISORY PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:29 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 46 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 46 min |
| Jun 5, 5:46 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin | 44 min |
| Jun 5, 6:33 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Macoupin, Montgomery | 57 min |
| Jun 5, 7:27 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion, Montgomery | 48 min |
| Jun 5, 7:36 AM CDT | Severe Thunderstorm Warning | LSX | Brown | 23 min |
| Jun 5, 3:23 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.